MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAXSFT10 1.5MM X 1CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAXSFT10 1.5MM X 1CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DLX100151
Medical Device Problem Codes Stretched (1601); Positioning Problem (3009)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.The name, phone and email address of the initial reporter are not available / reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (l15456) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that the 1.5mm x 1cm deltaxsft 10 coil (dlx100151 / l15456) was the first coil chosen for the procedure; it was reported that the physician did not like the shape of the coil deployment and decided to remove the coil.During the resheathing attempt, the coil introducer failed to be re-zipped.The physician used another 1.5mm x 1cm deltaxsft 10 coil coil as replacement and the procedure was successfully completed.There was no report of any patient adverse event or complication.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the returned complaint device on 10/26/2020.The returned product underwent evaluation and analysis.[conclusion]: the healthcare professional reported that the 1.5mm x 1cm deltaxsft 10 coil (dlx100151 / l15456) was the first coil chosen for the procedure; it was reported that the physician did not like the shape of the coil deployment and decided to remove the coil.During the resheathing attempt, the coil introducer failed to be re-zipped.The physician used another 1.5mm x 1cm deltaxsft 10 coil as replacement and the procedure was successfully completed.There was no report of any patient adverse event or complication.Multiple attempts were made to obtain additional information related to the procedure and the reported device malfunction were unsuccessful.If additional information is received at a later date, this file will be updated accordingly.The complaint device was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 1.5mm x 1cm deltaxsft 10 coil was returned contained in a pouch.Visual inspection was performed.The device positioning unit (dpu) was observed in kinked condition.The coil introducer was split.No other damages were observed during the visual inspection.The marker band was found at 36cm from the hub; this is within specification.Microscopic inspection was performed.The embolic coil was observed to be in a stretched condition.Functional analysis could not be performed as the coil introducer was observed split.A review of manufacturing documentation associated with this lot (l15456) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The complaint documented that the 1.5mm x 1cm deltaxsft 10 coil was the first coil chosen for the procedure, the coil was removed as the physician did like the shape of the coil deployment.During the re-sheathing attempt, the complaint coil could not be resheathed; the coil introducer failed to be rezipped.The reported issue could not be confirmed through functional analysis; the coil introducer of the returned device was in split condition.Positioning difficulty / poor conformability is a known potential issue associated with the use of the device.Factors such as the shape of the target lesion, tortuosity of the parent vessel may have contributed to the way the coil is positioned and / or conforms when it gets delivered to the target site.With the limited information available related to the procedure and the device malfunction as reported, the reported issue related to the coil shape post-deployment was not confirmed.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided; however, it is possible that in this case, the aneurysm size / shape, and vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported positioning difficulty / poor coil conformability.Coil stretching is known potential issue associated with the use of this device.The ifu provides proper handling instructions for the device to prevent such issue as stretching from occurring.The coil stretched condition was not originally reported in the complaint, stretching can occur during attempts to withdrawal the coil against resistance.The stretched condition of the embolic coil was not originally reported with the complaint.The exact cause of the observed stretched condition could not be conclusively determined; however, it may have been the result of inadvertent force that may have been applied during the attempt to resheath the coil.The embolic coil could have become stretched during the resheathing / re-zipping attempt.The coil introducer on the returned device was observed split and the dpu was also kinked, an indication that force may have been inadvertently applied during procedure handling.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.Devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 1.5mm x 1cm deltaxsft 10 coil left the manufacturing facility with the embolic coil in stretched condition as observed on the returned device; with the coil introducer in split condition and the dpu kinked.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
DELTAXSFT10 1.5MM X 1CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10596960
Report Number3008114965-2020-00408
Device Sequence Number372609
Product Code KRD
UDI-Device Identifier10886704077244
UDI-Public10886704077244
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model NumberDLX100151
Device Catalogue NumberDLX100151
Device Lot NumberL15456
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2020
Initial Date Received by Manufacturer 09/06/2020
Supplement Date Received by Manufacturer10/26/2020
Initial Report FDA Received Date09/28/2020
Supplement Report FDA Received Date10/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1